Immunotherapy is a standard modern therapeutic modality of clinical oncology. Due to the specific nature of affecting the immune system of the oncology patient, modern immunotherapy brings new and sometimes difficult to recognise autoimmune adverse reactions. One of the organ systems most commonly affected by autoimmune inflammation is the gastrointestinal system. The incidence of autoimmune enterocolitis in patients undergoing immunotherapy ranges from 1 to 25% depending on the type of drug administered (checkpoint inhibitor) and whether the patient is being treated with monotherapy or combination immunotherapy. The clinical signs (diarrhoea) and severity of gastrointestinal toxicity of immunotherapy are stratified on a four-step scale. The intensity of pharmacotherapy for these adverse events is determined by the degree of severity. Most side effects are reversible and well-managed with corticosteroid therapy. If symptoms are not relieved within 3–5 days with high doses of corticosteroids, immunosuppressive therapy with the anti-TNFa inhibitor infliximab at 5 mg/kg should be given every 2 weeks until the signs of toxicity have disappeared. Early initiation of adequate corticotherapy for these auto-immune conditions induced by immunotherapy is essential to the success of this supportive therapy. Therefore, general awareness of the potential pitfalls of checkpoint inhibitor therapy should be well understood and anticipated. Just as we are looking for biomarkers to predict the effect of immunotherapy, we should also focus on research into predicting the toxicity of immunotherapy.